MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515F702
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060); Injury (2348)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
As reported: "patient had flexion contracture and some limited motion.Removed femoral component and downsized to size 6 femur and removed scar tissue and implanted stem and new poly." operative side: right.
 
Additional Manufacturer Narrative
An event regarding reduced range of motion (rom) involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -device evaluation and results: visual, dimensional, and functional inspection were not performed as the item was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿the reported problem means that the knee had impairment in range of motion both in flexion and extension.The fact of required downsizing of the femur from size#7 to #6 with the same 9-mm ps bearing thickness might suggest that the initial component size was excessive.This is however not clearly supported by the x-rays that are unfortunately only available for the post revision condition." -device history review: review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: it was reported that the patient had flexion contracture and some limited motion.The reported event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient information was provided.Based on the clinicians results, "the type of failure is caused by mismatch between patient anatomy plus ligament space on the one side and component size and/or position on the other side although exact details of the failure mode remain obscure due to lack of imaging information prior to failure even though all reported facts and findings are highly suspicious for procedure-related problems to have contributed to failure.", it is noted that the information provided was insufficient to confirm the event or determine the root cause.Further information such as product evaluation, pre-operative x-rays, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS FEM COMP #7R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7247461
Report Number0002249697-2018-00339
Device Sequence Number11052262
Product Code MBH
UDI-Device Identifier07613327040739
UDI-Public07613327040739
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number5515F702
Device Lot NumberASM8C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight119